# SDR CA051219005

- Difficulty date: December 4, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-31P
- Aircraft time: 4,415 hours
- Engine: Lyc TIGO541E1A
- Propeller: Hartzl HCC3YN
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Part number: KLN90B
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE GPS SYSTEM WENT THROUGH NORMAL SELF-TEST AND DID NOT FLAG AS INOP.  HOWEVER, THE TRACKS DISPLAYED BETWEEN WAYPOINTS WERE INCORRECT.  UPON FURTHER INVESTIGATION THE SYSTEM DATE WAS DISPLAYED AS APR 20, 1986 AND COULD NOT BE CORRECTED ON ANY SYSTEM OR START-UP PAGE WHILE IN FLIGHT.  POST-FLIGHT DISCUSSION WITH THE MANUFACTURER REVEALED THAT THIS PROBLEM WAS DUE TO THE 1024 WEEK DATE ROLLOVER OF GPS SYSTEMS.
